Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 127, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 27, 2016, 11:30 PM MDT for Kimball County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 11:30 PM MDT (05:30 UTC)
- Expired
- Jul 28, 2016, 12:00 AM MDT
- In force
- 30 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 90 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 5.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 3204 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
418
WUUS55 KCYS 280530
SVRCYS
NEC105-280600-
/O.NEW.KCYS.SV.W.0127.160728T0530Z-160728T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1130 PM MDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL MIDNIGHT MDT
* AT 1130 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KIMBALL
AIRPORT...OR 7 MILES SOUTH OF KIMBALL...MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KIMBALL...OLIVER RESERVOIR...
KIMBALL AIRPORT AND OLIVER CAMPGROUND.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 13 AND
23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4129 10385 4133 10369 4100 10346 4100 10376
4101 10377
TIME...MOT...LOC 0530Z 337DEG 32KT 4112 10369
HAIL...1.25IN
WIND...60MPH
$$
COX3 follow-up statements
333
WWUS55 KCYS 280541
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1141 PM MDT WED JUL 27 2016
NEC105-280600-
/O.CON.KCYS.SV.W.0127.000000T0000Z-160728T0600Z/
KIMBALL NE-
1141 PM MDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FOR SOUTHEASTERN KIMBALL COUNTY...
AT 1141 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
KIMBALL AIRPORT...OR 13 MILES SOUTH OF KIMBALL...MOVING SOUTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KIMBALL AND KIMBALL AIRPORT.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 18 AND
23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4116 10381 4125 10363 4100 10346 4100 10376
4101 10377
TIME...MOT...LOC 0541Z 337DEG 31KT 4104 10365
HAIL...1.25IN
WIND...60MPH
$$
COX273
WWUS55 KCYS 280549
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1149 PM MDT WED JUL 27 2016
NEC105-280600-
/O.CON.KCYS.SV.W.0127.000000T0000Z-160728T0600Z/
KIMBALL NE-
1149 PM MDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FOR SOUTH CENTRAL KIMBALL COUNTY...
AT 1149 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF WESTPLAINS...OR 15 MILES SOUTH OF KIMBALL...MOVING SOUTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL KIMBALL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4109 10378 4114 10358 4100 10346 4100 10376
4101 10377
TIME...MOT...LOC 0549Z 337DEG 31KT 4101 10363
HAIL...1.25IN
WIND...60MPH
$$
COX025
WWUS55 KCYS 280556
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1156 PM MDT WED JUL 27 2016
NEC105-280606-
/O.EXP.KCYS.SV.W.0127.000000T0000Z-160728T0600Z/
KIMBALL NE-
1156 PM MDT WED JUL 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIMBALL COUNTY
WILL EXPIRE AT 1200 AM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4109 10378 4114 10358 4100 10346 4100 10376
4101 10377
TIME...MOT...LOC 0553Z 337DEG 32KT 4101 10363
$$
COXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 11:28 PM MDT, 2 minutes earlier.
Area forecast discussion, Jul 27, 11:28 PM MDT, 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Cheyenne WY 1128 PM MDT WED JUL 27 2016 .SHORT TERM...(This evening through Friday) Issued at 324 PM MDT Wed Jul 27 2016 Convection is starting to deepen over the Laramie Range and vicinity this afternoon as expected, with cu starting to bubble over the Pine Ridge and even the Cheyenne Ridge as well. Convective inhibition is steadily waning, so expect convection to expand in coverage through the evening as previously mentioned in the earlier update. For tonight, a rather potent vort max will ride over the forecast area in continued northwest flow aloft. This will combine with a weak llvl jet and forcing along the H7 front to maintain showers and storms overnight, especially across the northern tier of counties. Down south across the Cheyenne Ridge, stratus may develop in moist upslope flow. For Thursday, models continue to show a favorable setup for severe weather across the high plains. A sfc trough, perhaps remnant outflow boundary from tonight's convection, could provide additional forcing in addition to the stalled boundary along the Laramie Range. Made only slight adjustments to PoPs and weather from the previous shift's forecast as it was in good shape for what models continue to depict for tomorrow. All modes of severe weather are possible, even a couple tornadoes along the sfc/outflow boundary if it pans out. Friday should see a more isolated coverage of convection within a weaker overall flow pattern. Upper level energy with persistent but weaker upslope flow should spark off afternoon showers and storms. .LONG TERM...(Friday night through Tuesday) Issued at 324 PM MDT Wed Jul 27 2016 Heights aloft will rise over the weekend across the region for a drying/warming trend. There will still be quite a bit of llvl moisture and instability across the Panhandle to the east of the sfc trough, however the warmer air aloft/capping will limit tstm coverage. Highs will be back up into the mid 80s to mid 90s over lower elevations. Weak shortwave will move across Montana on Monday, with a fropa during the morning. Best chances of storms early next week will south of the area across Colorado. No significant monsoonal moisture incursion is expected through Tuesday with the midlvl subtropical ridge center located near the Four Corners region. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1121 PM MDT Wed Jul 27 2016 Cluster of SHRA/TSRA moving southeast across the southern Nebraska panhandle will impact the Sidney terminal through 07Z. Scattered SHRA/TSRA moving east-southeast across northeast Wyoming should remain north of Chadron terminal late tonight. Patchy mifg across the plains by daybreak Thursday, but to limited for mention in TAFs. Expect a return of scattered TSRA after 20Z Thursday with VCTS except Rawlins. Potential for hail, strong winds and MVFR to IFR visibility in heavy rain. && .FIRE WEATHER... Issued at 324 PM MDT Wed Jul 27 2016 Breezy and dry conditions will prevail across the high country this afternoon, with showers and thunderstorms developing in moist, easterly upslope flow across the plains. Look for showers and storms to occur through tonight. There remains a good chance for a more scattered coverage of thunderstorms with wetting rains east of the Laramie Range Thursday, with isolated showers and thunderstorms Friday and on through the weekend. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...RJM LONG TERM...ZF AVIATION...MAJ FIRE WEATHER...RJM
Hazardous weather outlook, Jul 27, 11:16 AM MDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1116 AM MDT WED JUL 27 2016 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 281730- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 1116 AM MDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL REDEVELOP OVER THE HIGH PLAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND WILL MOVE SOUTHEAST INTO WESTERN NEBRASKA THROUGH THE EVENING. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL...STRONG WINDS...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH FRIDAY EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY...ESPECIALLY ALONG AND EAST OF THE I25 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THIS EVENING. WYZ104-105-109>115-281730- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 1116 AM MDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE IN OR NEAR THE MOUNTAINS THIS AFTERNOON. THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 27, 10:06 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1006 PM MDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 2 S HAWK SPRINGS 41.76N 104.27W
07/27/2016 M1.75 INCH GOSHEN WY EMERGENCY MNGR
&&
DDEALLocal storm report, Jul 27, 10:24 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1024 PM MDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL HAWK SPRINGS 41.79N 104.27W
07/27/2016 E1.75 INCH GOSHEN WY PUBLIC
&&
DDEALSpecial weather statement, Jul 27, 10:24 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1024 PM MDT WED JUL 27 2016 NEZ019-WYZ108-280515- SCOTTS BLUFF NE-GOSHEN COUNTY WY- 1024 PM MDT WED JUL 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTTS BLUFF AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 1115 PM MDT... AT 1024 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MINATARE...OR 8 MILES EAST OF SCOTTSBLUFF...MOVING SOUTH AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... YODER AND HAWK SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4189 10437 4197 10418 4178 10405 4169 10430 TIME...MOT...LOC 0424Z 340DEG 30KT 4187 10350 COX
Local storm report, Jul 27, 10:33 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 PM MDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL 6 E LA GRANGE 41.64N 104.05W
07/27/2016 E1.50 INCH BANNER NE BROADCAST MEDIA
&&
JGLocal storm report, Jul 27, 10:35 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1035 PM MDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL MINATARE 41.81N 103.50W
07/27/2016 E1.75 INCH SCOTTS BLUFF NE PUBLIC
&&
DDEALSpecial weather statement, Jul 27, 11:13 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1113 PM MDT WED JUL 27 2016 NEZ021-055-280600- MORRILL NE-CHEYENNE NE- 1113 PM MDT WED JUL 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE AND SOUTHWESTERN MORRILL COUNTIES UNTIL MIDNIGHT MDT... AT 1113 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REDINGTON...OR 28 MILES NORTHEAST OF KIMBALL...MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN CHEYENNE AND SOUTHWESTERN MORRILL COUNTIES. LAT...LON 4157 10336 4161 10322 4130 10303 4125 10331 TIME...MOT...LOC 0513Z 336DEG 26KT 4155 10329 COX
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:10 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 50 min |
| Jul 27, 6:26 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 25 min |
| Jul 27, 6:39 PM MDT | Tornado Warning | CYS | Banner, Scotts Bluff | 10 min |
| Jul 27, 6:42 PM MDT | Tornado Warning | CYS | Cheyenne, Kimball | 33 min |
| Jul 27, 7:09 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 36 min |
| Jul 27, 9:08 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 37 min |
| Jul 27, 9:37 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 38 min |
| Jul 27, 9:38 PM MDT | Special Weather Statement | CYS | Box Butte | 52 min |
| Jul 27, 10:15 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 19 min |
| Jul 27, 10:31 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 29 min |
| Jul 27, 10:36 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Morrill, Scotts Bluff | 21 min |
| Jul 27, 10:54 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 39 min |
| Jul 27, 11:13 PM MDT | Special Weather Statement | CYS | Cheyenne | 47 min |
| Jul 28, 3:19 AM MDT | Special Weather Statement | CYS | Sioux | 56 min |
| Jul 28, 4:05 AM MDT | Special Weather Statement | CYS | Sioux | 40 min |
| Jul 28, 4:43 AM MDT | Special Weather Statement | CYS | Box Butte | 62 min |
| Jul 28, 5:30 AM MDT | Special Weather Statement | CYS | Morrill | 45 min |
| Jul 28, 8:53 AM MDT | Special Weather Statement | CYS | Scotts Bluff | 37 min |
| Jul 28, 9:04 AM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff, Sioux | 41 min |
| Jul 28, 9:41 AM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Morrill, Scotts Bluff | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.